News Service

late-breaking news in healthcare

FDA Safety Alerts for Monday, February 4, 2019

February 4, 2019

The Food and Drug Administration (FDA) has issued the following safety alerts:

 

FDA Safety Alert: Recall of Lifepak 15 Monitor/Defibrillator

Stryker is launching a voluntary field action on specific units of the Lifepak 15 Monitor/Defibrillators. The company is notifying certain Lifepak 15 customers of an issue that may cause the device to lock up after a defibrillation shock is delivered. The lock-up condition is defined as a blank monitor display with LED lights on, indicating power to the device, but no response in the keypad and device functions. A device in this condition has the potential to delay delivery of therapy, and this delay in therapy has the potential to result in serious injury or death. The company is contacting customers with impacted devices to schedule the correction of their devices; all devices subject to this field action will be serviced by December 31, 2019. More Information.

 

Device Recall: Vial2Bag Fluid Transfer Systems

West Pharmaceutical Services Inc. is recalling the Vial2Bag fluid transfer systems due to the possibility that the device may not adequately transfer concentrated medication from a vial to an intravenous infusion bag. If inadequate transfer occurs, the drug delivered to the patient may have variable or unpredictable dosing, which means that a patient may be infused with an overdose or under-dose of medication, leading to life-threatening adverse health consequences. More Information.

 

Device Recall: Terrific Care/Medex Supply CoaguChek XS PT Test Strips

Terrific Care/Medex Supply is recalling Roche Diagnostics CoaguChek XS PT Test Strips due to inaccurate INR test results. The test strips may provide results that are higher than the actual INR. Incorrect INR results are of particular concern for individuals at an increased risk of blood clots, including patients with mechanical heart valves, patients with atrial fibrillation who are at an elevated risk of stroke, or patients who had a recent blood clot.  More Information.

 

FDA Safety Alert: Glutathione for Compounding

The FDA is warning compounders not to use glutathione-L-reduced powder distributed by Letco Medical to compound sterile injectable drugs for patients. The FDA is aware of 7 patients who experienced various adverse events ranging from nausea and vomiting to difficulty breathing, which required 1 patient to be hospitalized immediately after receiving glutathione intravenous injection. The FDA believes high levels of endotoxin may have contributed to these adverse events. FDA testing is underway. More Information.